# SDR C77A2020012314056

- Difficulty date: January 23, 2020
- Submitted: January 23, 2020
- Operation: Air carrier
- Aircraft: N206NN
- Make and model: Emb ERJ 170-200 LR
- Aircraft serial: 17000489
- Aircraft time: 13,479 hours, 8,596 cycles
- System (JASC): 5710 · Wing Main, Frame Structure
- Part: Structure
- Condition: Cracked
- Location: Lt Winglet
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS EO PROVIDES INSTRUCTIONS TO COMPLY WITH SB 170-57-0072 PART I, WHICH ACCOMPLISHES A STRUCTURAL MODIFICATION THAT CONSISTS OF REPLACING THE CURRENT LH WING TIP SPAR 1 (P/N 171-16231-001 OR 171-16231-003) WITH A NEW, REDESIGNED SPAR 1 (P/N 171-22480-401), WHICH HAS IMPROVED THICKNESS AND RADIUS. THIS MODIFICATION IS TO IMPROVE THE FATIGUE LIFE OF THE ATTACHMENT BETWEEN SPARS 1 OF WING TIP AND WING STRUCTURE. COMPASS ENGINEERING HAS CLASSIFIED THIS MODIFICATION AS A MAJOR ALTERATION.
A PORTION OF THE MODIFICATION WILL TAKE PLACE OFF-WING ON THE REMOVED WING TIP (P/N 171-16240-4XX). THIS WILL BE DOCUMENTED BY COMPASS SHOP BUILD SPECIFICATION SBS-17X-5730-02. THE RETURNED WING TIP MAY BE REIDENTIFIED BY THE TIME IT RETURNS TO THE AIRFRAME (P/N 171-16240-6XX).
PER 14 CFR § 121.703 AND THE COMPASS GMM, IT IS REQUIRED TO REPORT THE OCCURRENCE OR DETECTION OF FOLLOWING TO THE FAA: CRACKS, PERMANENT DEFORMATION, OR CORROSION OF AIRCRAFT STRUCTURES IF MORE THAN THE MAXIMUM ACCEPTABLE TO THE MANUFACTURER OR THE FAA. IF THE SPAR 1 THAT BEING REPLACED AS PART OF THE SERVICE BULLETIN WAS FOUND CRACKED DURING THE MODIFICATION, AN SDR IS REQUIRED TO BE SUBMITTED.
THE ACCOMPLISHMENT INSTRUCTIONS OF THIS EO WERE DERIVED FROM EMBRAER SERVICE BULLETIN 170-57-0072; THEREFORE, A COPY OF THIS SB IS NOT NEEDED TO ACCOMPLISH THIS EO. WORK ORDER 2803005
